Alert archive / Idaho / Wind Advisories in 2020

Wind Advisory 26, NWS Pocatello, ID

September 25, 202012 counties in Idaho

NWS Pocatello, ID issued this wind advisory at Sep 25, 2020, 2:22 AM MDT for 12 counties in Idaho. It took effect at Sep 25, 2020, 1:24 PM MDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2020, 2:22 AM MDT (08:22 UTC)
In effect from
Sep 25, 2020, 1:24 PM MDT
Expired
Sep 26, 2020, 6:47 PM MDT
In force
29 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 18 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 8.4 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2020-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2020-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1890 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

128 
WWUS75 KPIH 250822
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
222 AM MDT Fri Sep 25 2020

IDZ052-053-252100-
/O.NEW.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/
/O.EXT.KPIH.WI.Y.0025.200925T1700Z-200926T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, and St. Anthony
222 AM MDT Fri Sep 25 2020

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SATURDAY...

* WHAT...For Today's Wind Advisory, southwest winds 20 to 30 mph
  with gusts up to 45 mph expected. For Saturday's Wind Advisory,
  southwest winds 15 to 25 mph with gusts up to 40 mph expected.

* WHERE....Mud Lake, Idaho National Labs, Craters of the Moon, 
  Idaho Falls, Rexburg, and St. Anthony.

* WHEN...For the first Wind Advisory, from 11 AM this morning to 
  9 PM MDT this evening. For the second Wind Advisory, from noon 
  to 9 PM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Driving high profile vehicles may be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ054-252100-
/O.NEW.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/
/O.EXT.KPIH.LW.Y.0025.200925T1700Z-200926T0300Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
222 AM MDT Fri Sep 25 2020

...LAKE WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SATURDAY...

* WHAT...For the Lake Wind Advisory, southwest winds 15 to 25 
  mph with gusts up to 40 mph expected. For the Wind Advisory, 
  southwest winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...American Falls Reservoir, American Falls, Pocatello,
  Blackfoot, Shelley and Fort Hall.

* WHEN...For the Lake Wind Advisory, from 11 AM this morning to 
  9 PM MDT this evening. For the Wind Advisory, from noon to 9 
  PM MDT Saturday.

* IMPACTS...Rough chop is likely on American Falls Reservoir both
  days. Gusty winds could blow around unsecured objects. Driving
  high profile vehicles may be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ051-055-252100-
/O.NEW.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, and Oakley
222 AM MDT Fri Sep 25 2020

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Shoshone, Richfield, Carey, Burley, Rupert and Heyburn.

* WHEN...From noon to 9 PM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ065-252100-
/O.EXT.KPIH.WI.Y.0025.200925T1700Z-200926T0300Z/
Teton Valley-
Including the cities of Ashton, Tetonia, and Driggs
222 AM MDT Fri Sep 25 2020

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
MDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...The Teton Valley, including Driggs, Tetonia and Ashton 
  as well as Highway 33 from Botts to the Wyoming border.

* WHEN...From 11 AM this morning to 9 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Driving high profile vehicles may be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
5 follow-up statements
308 
WWUS75 KPIH 251924
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
124 PM MDT Fri Sep 25 2020

IDZ052-053-260400-
/O.CAN.KPIH.WI.Y.0025.000000T0000Z-200926T0300Z/
/O.EXT.KPIH.WI.Y.0026.200925T1924Z-200927T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, and St. Anthony
124 PM MDT Fri Sep 25 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected. 

* WHERE...Idaho Falls, Rexburg, St. Anthony, Mud Lake, Idaho
  National Labs, Craters of the Moon.

* WHEN...Extended until 9 PM MDT Saturday. Winds may decrease
  slightly this evening until approximately 3 am before winds
  increase again. 

* IMPACTS...Gusty winds could blow around unsecured objects and
  break off small tree limbs. Driving high profile vehicles may 
  be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ054-260400-
/O.EXT.KPIH.WI.Y.0026.200926T0900Z-200927T0300Z/
/O.CON.KPIH.LW.Y.0025.000000T0000Z-200926T0300Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
124 PM MDT Fri Sep 25 2020

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 9 PM MDT SATURDAY...

* WHAT...For the Lake Wind Advisory, southwest winds 15 to 25 
  mph with gusts up to 40 mph expected. For the Wind Advisory, 
  southwest winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...American Falls Reservoir, American Falls, Pocatello, 
  Blackfoot, Shelley and Fort Hall.

* WHEN...For the Lake Wind Advisory, until 9 PM MDT this 
  evening. For the Wind Advisory, from 3 AM to 9 PM MDT Saturday.

* IMPACTS...Rough chop is likely on American Falls Reservoir 
  both days. Gusty winds could blow around unsecured objects and
  break off small tree limbs. Driving high profile vehicles may 
  be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ065-260400-
/O.EXT.KPIH.WI.Y.0025.000000T0000Z-200927T0300Z/
Teton Valley-
Including the cities of Ashton, Tetonia, and Driggs
124 PM MDT Fri Sep 25 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...The Teton Valley, including Driggs, Tetonia and Ashton 
  as well as Highway 33 from Botts to the Wyoming border.

* WHEN...Extended until 9 PM MDT Saturday. Winds may decrease
  slightly this evening until approximately 3 am before winds
  increase again. 

* IMPACTS...Gusty winds could blow around unsecured objects and
  break off small tree limbs. Driving high profile vehicles may 
  be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ051-055-260400-
/O.CON.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, and Oakley
124 PM MDT Fri Sep 25 2020

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SATURDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Shoshone, Richfield, Carey, Burley, Rupert and Heyburn.

* WHEN...From noon to 9 PM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
372 
WWUS75 KPIH 260141
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
741 PM MDT Fri Sep 25 2020

IDZ054-261000-
/O.CAN.KPIH.LW.Y.0025.000000T0000Z-200926T0300Z/
/O.CON.KPIH.WI.Y.0026.200926T0900Z-200927T0300Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
741 PM MDT Fri Sep 25 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM MDT
SATURDAY...
...LAKE WIND ADVISORY IS CANCELLED...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Lower Snake River Plain from American Falls to Pocatello
  to Shelley.

* WHEN...From 3 AM to 9 PM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects and
  break off small tree limbs. Driving high profile vehicles may be
  difficult. Rough chop can be expected during the day on American
  Falls Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ065-261000-
/O.CON.KPIH.WI.Y.0025.000000T0000Z-200927T0300Z/
Teton Valley-
Including the cities of Ashton, Tetonia, and Driggs
741 PM MDT Fri Sep 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...The Teton Valley, including Driggs, Tetonia and Ashton 
  as well as Highway 33 from Botts to the Wyoming border.

* WHEN...Extended until 9 PM MDT Saturday. Winds may decrease 
  slightly this evening until approximately 3 am before winds 
  increase again.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  break off small tree limbs. Driving high profile vehicles may 
  be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ052-053-261000-
/O.CON.KPIH.WI.Y.0026.000000T0000Z-200927T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, and St. Anthony
741 PM MDT Fri Sep 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Idaho Falls, Rexburg, St. Anthony, Mud Lake, Idaho 
  National Labs, Craters of the Moon.

* WHEN...Extended until 9 PM MDT Saturday. Winds may decrease 
  slightly this evening until approximately 3 am before winds 
  increase again.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  break off small tree limbs. Driving high profile vehicles may 
  be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ051-055-261000-
/O.CON.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, and Oakley
741 PM MDT Fri Sep 25 2020

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SATURDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Shoshone, Richfield, Carey, Burley, Rupert and Heyburn.

* WHEN...From noon to 9 PM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
646 
WWUS75 KPIH 260807
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
207 AM MDT Sat Sep 26 2020

IDZ052-053-262100-
/O.NEW.KPIH.FR.Y.0009.200927T1000Z-200927T1500Z/
/O.CON.KPIH.WI.Y.0026.000000T0000Z-200927T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, and St. Anthony
207 AM MDT Sat Sep 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM MDT SUNDAY...

* WHAT...For the Frost Advisory, temperatures as low as 35 will 
  result in frost formation. For the Wind Advisory, southwest 
  winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Mud Lake, Idaho National Labs, Craters of the Moon, 
  Idaho Falls, Rexburg, and St. Anthony.

* WHEN...For the Frost Advisory, from 4 AM to 9 AM MDT Sunday. 
  For the Wind Advisory, until 9 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Driving high profile vehicles may be difficult. Frost could
  damage sensitive outdoor vegetation if left uncovered.

* ADDITIONAL DETAILS...Blowing dust may produce temporary closures
  of Interstate 15 near Roberts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

IDZ065-262100-
/O.CON.KPIH.WI.Y.0025.000000T0000Z-200927T0300Z/
Teton Valley-
Including the cities of Ashton, Tetonia, and Driggs
207 AM MDT Sat Sep 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...The Teton Valley, including Driggs, Tetonia and Ashton 
  as well as Highway 33 from Botts to the Wyoming border.

* WHEN...Extended until 9 PM MDT Saturday. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Driving high profile vehicles may be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ054-262100-
/O.CON.KPIH.WI.Y.0026.200926T0900Z-200927T0300Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
207 AM MDT Sat Sep 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Lower Snake River Plain from American Falls to 
  Pocatello to Shelley.

* WHEN...From 3 AM to 9 PM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Driving high profile vehicles may be difficult. Rough chop can 
  be expected during the day on American Falls Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ051-055-262100-
/O.CON.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, and Oakley
207 AM MDT Sat Sep 26 2020

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Shoshone, Richfield, Carey, Burley, Rupert and Heyburn.

* WHEN...From noon to 9 PM MDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Driving high profile vehicles may be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
784 
WWUS75 KPIH 261950
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
150 PM MDT Sat Sep 26 2020

...Wind Advisory to end early across the Upper Snake River Plain,
Teton Valley and Arco Desert...

.Widespread wind advisory criteria in the Arco Desert, Teton
Valley and Upper Snake River Plain have decreased and we 
therefore are cancelling the wind advisory early this afternoon. 
There will remain areas of gusty winds possible this afternoon and
early this evening.

ND

IDZ052-053-270400-
/O.CAN.KPIH.WI.Y.0026.000000T0000Z-200927T0300Z/
/O.CON.KPIH.FR.Y.0009.200927T1000Z-200927T1500Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, and St. Anthony
150 PM MDT Sat Sep 26 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM MDT
SUNDAY...
...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pocatello has cancelled the Wind
Advisory. 

* WHAT...For the Frost Advisory, temperatures as low as 35 could
  result in frost formation. 

* WHERE...Mud Lake, Idaho National Labs, Craters of the Moon, 
  Idaho Falls, Rexburg, and St. Anthony. 

* WHEN...For the Frost Advisory, from 4 AM to 9 AM MDT Sunday. 
 
* IMPACTS...Frost could damage sensitive outdoor vegetation if 
  left uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

IDZ065-262100-
/O.CAN.KPIH.WI.Y.0025.000000T0000Z-200927T0300Z/
Teton Valley-
Including the cities of Ashton, Tetonia, and Driggs
150 PM MDT Sat Sep 26 2020

...Wind Advisory is cancelled for the Upper Snake River Plain, 
Teton Valley and Arco Desert...

The National Weather Service in Pocatello has cancelled the Wind
Advisory. 

.Widespread wind advisory criteria in the Arco Desert, Teton 
Valley and Upper Snake River Plain have decreased and we therefore
are cancelling the wind advisory early this afternoon. There will
remain areas of gusty winds possible this afternoon and early 
this evening.

ND

$$

IDZ051-055-270300-
/O.CON.KPIH.WI.Y.0026.000000T0000Z-200927T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, and Oakley
150 PM MDT Sat Sep 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 35 mph 
  expected. 

* WHERE...Shoshone, Richfield, Carey, Burley, Rupert and Heyburn.

* WHEN...Until 9 PM MDT.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Driving high profile vehicles may be difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ054-270300-
/O.CON.KPIH.WI.Y.0026.000000T0000Z-200927T0300Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
150 PM MDT Sat Sep 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected. 

* WHERE...Lower Snake River Plain from American Falls to 
  Pocatello to Shelley. 

* WHEN...Until 9 PM MDT.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Driving high profile vehicles may be difficult. Rough chop can
  be expected on American Falls Reservoir. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
213 
WWUS75 KPIH 270047
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
647 PM MDT Sat Sep 26 2020

IDZ051-054-055-270200-
/O.CAN.KPIH.WI.Y.0026.000000T0000Z-200927T0300Z/
Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Pocatello, 
Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, 
Heyburn, and Oakley
647 PM MDT Sat Sep 26 2020

...WIND ADVISORY IS CANCELLED...

Winds have decreased across the region, therefore the Wind
Advisory has been cancelled. Occasional gusts near 30 mph may
still be possible through the night. 

$$

IDZ052-053-271500-
/O.CON.KPIH.FR.Y.0009.200927T1000Z-200927T1500Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, and St. Anthony
647 PM MDT Sat Sep 26 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM MDT
SUNDAY...

* WHAT...Temperatures as low as 35 could result in frost 
  formation.

* WHERE...Mud Lake, Idaho National Labs, Craters of the Moon, 
  Idaho Falls, Rexburg, and St. Anthony.

* WHEN...From 4 AM to 9 AM MDT Sunday.

* IMPACTS...Frost could damage sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Sep 25, 1:43 AM MDT, 39 minutes earlier.

Area forecast discussion, Sep 25, 1:43 AM MDT, 39 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
143 AM MDT Fri Sep 25 2020

.SHORT TERM...Today through Sunday night. Early morning satellite
imagery was showing a zonal west flow aloft over the region as a
series of Pacific disturbances embedded in the flow were lined up
off the NW coast. The first was curling up into the SW Canadian
coast as a second was advancing into the Portland coastal waters. A
third disturbance was also visible trailing across the NE Pacific.
Numerical models shear the second disturbance east through
Washington and Oregon today as the west flow aloft and advancing
cloud cover increase across SE Idaho. Wind speeds increase across a
large portion of SE Idaho today with Advisory level winds expected
across INL this afternoon and Lake Wind Advisory conditions on
American Falls Reservoir. As the disturbance continues to advance
into CNTRL and NRN Idaho late this afternoon/evening an associated
cold frontal boundary will work into the CNTRL mountains and SW
Idaho and then eastward across SE Idaho through the evening with
accompanying rain trailing across the CNTRL mountains this evening
and then the remainder of SE Idaho late tonight/Saturday morning.
The brunt of the rain accumulations are expected across the Stanley
Basin and then considerably more diminished and spotty across the
remainder of SE Idaho. Wind speeds ramp up with the front late
tonight into Saturday morning approaching Advisory levels and then
subside some through the morning hours before picking up once again
during the day Saturday. Thus have issued a Wind Advisory for much
of the Snake Plain and Eastern Magic Valley for Saturday which may
need some timing adjustments if the frontal winds come in stronger
than anticipated. The disturbance clears east of the region Saturday
afternoon with a brief drying trend Saturday evening before the next
Pacific disturbance rotates SE through the NRN Rockies. Both the GFS
and NAM are showing accompanying showers impacting the Montana and
Wyoming border regions Saturday night and Sunday morning before the
disturbance works south and east of the region Sunday afternoon.
Daytime temperatures are expected to cool some 10 to 15 degrees
today into Saturday and Sunday as overnight lows remain somewhat
modest given all the wind. As skies clear and winds subside Sunday
night, we should see overnight lows plummet into the upper 20's
across the Snake River Plain and lower 30's in the Eastern Magic
Valley likely resulting in a Frost/Freeze Warning. Huston

.LONG TERM...Monday through next Friday. A strong ridge of high
pressure across the intermountain west will produce dry weather
through the long term. Temperatures will return to unseasonably warm
as well. 13
&&

.FIRE WEATHER...Two well defined disturbances will rotate through
the region tonight and Saturday night bringing strong gusty winds
and a chance of showers to the region today and Sunday. Cooler
temperatures and higher daytime humidity should accompany the
passing systems so no Red Flag Highlights are warranted at this
time. The Badger Fire may see some light showers (0.01 to 0.09) late
tonight/Saturday morning whereas the Trap Fire will likely see
wetting rains starting late this afternoon and continuing through
the night with upwards of 0.10 inches in the Stanley Basin and
perhaps as much as 0.50 inches near the crest of the
Sawtooths/Banner Summit. In the wake of the passing storms, we will
see a very cold morning Monday with the low's dropping to around 20.
A slow recovery in temperatures and drier conditions follow through
the week as a ridge of high pressure redevelops across the region.
Daytime highs will likely run about 20 degrees above normal for this
time of year as a result. Huston
&&

.AVIATION...VFR conditions expected at all TAF sites. Breezy
conditions will return once again by afternoon. Winds may diminish
some during the evening before increasing once again overnight with
the arrival of a cold front. 13
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 11 AM to 9 PM MDT today for IDZ052-053-065.

Lake Wind Advisory from 11 AM to 9 PM MDT today for IDZ054.

Wind Advisory from noon to 9 PM MDT Saturday for IDZ051<055.
&&

Nearby

Wind Advisories in Idaho, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.